MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD32A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Case imaging was provided to gore for review.Fluoroscopy imaging shows a gore® cardioform asd occluder device in a locked and released position.The right atrial disc appears slightly smaller that the left atrial disc around the anterior superior rim.There is good disc spacing inferiorly.The locking loop is present around the right atrial eyelet.Echocardiographic imaging (post-surgery) shows a clear shunt around the device and the right disc has prolapsed into the fossa ovalis.
 
Event or Problem Description
Additional information received: transesophageal echocardiography was reviewed following the surgery and it appeared that part of the device shifted into the left atrium and a 3-4mm color jet was noted.The physician decided to leave the device implanted and continue to monitor the patient.
 
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use list perforation or damage of a cardiovascular structure by the device as a potential device and procedure related adverse event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician selected a 32mm gore® cardioform asd occluder to treat an atrial septal defect.While deploying the occluder, the physician noted a pericardial effusion.The occluder was locked and released.Echocardiography showed a large pericardial effusion and pericardiocentesis was performed.A drain was placed and blood was removed from pericardial sac, but bleeding continued.Following consultation with cardiothoracic surgery, a decision was made to perform a pericardial window.A pericardial window was performed, but the bleeding could not be controlled and the procedure was converted to open heart surgery.The patient was placed on bypass, and surgery was performed.Injury to the left atrium was noted and repaired.The patient was doing well following the procedure.The physician believes the device perforated the wall of the left atrium by the right pulmonary vein, adjacent to the left atrial appendage.2600-a:-supplemental (physician believes the damage to the left atrial wall was device related).

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23878310
Report Number2017233-2025-06995
Device Sequence Number9650265
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public(01)00733132636495(17)280809
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASD32A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient RaceAsian